Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from diabetes, obesity, high blood sugar, glaucoma. Is it Cushing s Syndrome ?

Am a juvenile diabetic for the past 13 years. Am doubting now that I had this because of prolonged use of cartico steroids like betnosol for treating my asthma . since the onset of diabetes, i dont have asthma any more. My face is a real round and puffy and am having centripetal obesity in my stomach alone. am i having Cushing s Syndrome due to higher cartisol levels? But it seems like the symptoms of Cushing s syndrome is very analgous to diabetes like polyuria , polydypsia, high blood sugar levels( insulin resistance ), glaucoma(sorbitol deposits in eye lenses). whenever my sugar levels are fluctuating, am getting a throbbing pain in the occipital region of my back head just above my neck.
Asked On : Sun, 6 Mar 2011
Answers:  3 Views:  200
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
Hi well come to HCM
You are having D.M. that is for sure as per your saying of high blood sugar
level.Regarding your puffy face, usually on discontinuation of steroid puffy face
disappears.over aperiod of time. As you are not having Asthma at present You
must have discontined it.Still to clear your doubt you may seek advise of Endocrinologist and gey done hormones level of related hormones
Answered: Sun, 7 Aug 2011
General & Family Physician Dr. Pragnesh Vachharajani's  Response
Hi,thanks for query.The best option is to get in touch with hormone specialist.As you are not taking any steroid or anti asthmatics,drugs increasing your sugar is not the issue at present.Yes,steroids do can make your face looking puffy,but this is once you stop the treatment you become fine.Again for asthma you must had steroids in inhalation form and from doctor,so steroid leading to diabetes does not seems to acceptable.You endocrinologist may ask for some additional test like c peptide level,which measures insulin secretion in body and other test as per the need and will clarify your doubts.
wishing you good health.
Answered: Mon, 29 Aug 2011
I find this answer helpful
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
Due to Asthma you have taken increased steroids. This has caused a Cushingoid state. The headache is probably migraine which has exacerbated due to the steroids. Blood glucose will rise on steroid treatment and even Salbutamol treatment. After this treatment is stopped you may notice change in your condition and relief after few months once hormone levels come back to normal. Avoid fatty, junk, high salt food. Eat plenty of fresh fruits and green leafy vegetables. Exercise daily.
Answered: Mon, 29 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor